MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity: unknown, information not provided.Date of event: unknown, not provided, but the best estimate date is between jul 28, 2021 and sep 1, 2021.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the left eye of a patient in a secondary surgical procedure due to patient¿s complaint of blurry vision.The patient was uncomfortable and wanted the lens out as soon as possible.Uncorrected distance visual acuity (ucdva): 20/40 ( isolated letters only), uncorrected binocular visual acuity (ucnva)- j8 @16-18inxhes uncorrected intermediate visual acuity (uciva)- 20/60, medial rectus (m.R.): +.75-.75 @115, pinhole- no improvement macular optical coherence tomography (oct)- clear.No vitrectomy, no incision enlargement and /or no sutures were required.A replacement lens of different model and diopter (22.0) diopter was used.The patient is doing fine.No further information was provided.
 
Additional Manufacturer Narrative
The following sections have been updated accordingly: section a2, dob: dec 2, 1954.Section a4, patient weight: 250 pounds.Section a5, ethnicity and race: non-hispanic, white.Section b3, date of event: (b)(6) 2021.Section d9: device available for evaluation ¿ yes, returned to manufacturer on 10/05/2021.Section h3: device evaluated by manufacturer ¿ yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics.The lens was cleaned, and no cosmetic issues were identified.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.Based on additional information received information the proceeding codes were added in h6: health effect: clinical code: foreign body sensation in eye= 1869.Visual disturbances = 2140.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12531190
Report Number2020664-2021-07514
Device Sequence Number13786898
Product Code MFK
UDI-Device Identifier05050474753068
UDI-Public(01)05050474753068(17)240319
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/19/2024
Device Model NumberDFW375
Device Catalogue NumberDFW375U215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight113 KG
Patient EthnicityNon Hispanic
Patient RaceWhite